Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 58, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2007, 4:03 PM EDT for Jackson County, Jennings County, Indiana. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 16, 2007, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IN, Jennings County, IN
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:10 PM EDT | TSTM WND DMG | Medora, IN | TREES DOWNED. |
| Aug 16, 4:15 PM EDT | TSTM WND DMG | 7 Sse Seymour, IN | POWER LINES DOWN ACROSS US31 NEAR RETREAT. |
| Aug 16, 4:20 PM EDT | HAIL 1.75 | 10 S North Vernon, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 162002
SVRIND
INC071-079-162045-
/O.NEW.KIND.SV.W.0058.070816T2003Z-070816T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
403 PM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SEYMOUR...
SOUTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 445 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROWNSTOWN...OR ABOUT 13 MILES SOUTHWEST OF SEYMOUR...AND MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SEYMOUR BY 430 PM EDT...
CROTHERSVILLE BY 435 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 38 AND 49.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3889 8625 3903 8546 3892 8546 3892 8555
3883 8566 3882 8580 3873 8589 3880 8620
TIME...MOT...LOC 2003Z 263DEG 18KT 3882 8603
$$
JOHNSON2 follow-up statements
000
WWUS53 KIND 162021
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT THU AUG 16 2007
INC071-079-162045-
/O.CON.KIND.SV.W.0058.000000T0000Z-070816T2045Z/
JACKSON-JENNINGS-
420 PM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN JACKSON AND SOUTHERN JENNINGS COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF CROTHERSVILLE...OR ABOUT 9 MILES SOUTH OF
SEYMOUR...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROTHERSVILLE BY 430 PM EDT...
HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED IN COMMISKEY WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3889 8625 3903 8546 3892 8546 3892 8555
3883 8566 3882 8580 3873 8589 3880 8620
TIME...MOT...LOC 2020Z 263DEG 18KT 3883 8592
$$
JOHNSON000
WWUS53 KIND 162040
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT THU AUG 16 2007
INC071-079-162049-
/O.EXP.KIND.SV.W.0058.000000T0000Z-070816T2045Z/
JACKSON-JENNINGS-
439 PM EDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON AND SOUTHERN
JENNINGS COUNTIES EXPIRES AT 445 PM EDT...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS AND EXITED THE COUNTY.
LAT...LON 3889 8625 3903 8546 3892 8546 3892 8555
3883 8566 3882 8580 3873 8589 3880 8620
TIME...MOT...LOC 2039Z 263DEG 18KT 3884 8580
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:20 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 16, 2:20 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT THU AUG 16 2007 .DISCUSSION...SFC ANALYSIS EARLY THIS AFTERNOON SHOWS A WEAK SFC BOUNDARY OVR SRN INDIANA...SOUTH OF I-70...BUT NORTH OF LWV AND BMG. RADAR SHOWS TSRA OVR WEST CENTRAL IL...DRIFTING SE BEST SUNSHINE FOUND ACRS SW INDIANA. SB CAPES ACRS THE SRN PART OF THE AREA ARE NEAR 3500 J/KG. MAIN FORECAST CHALLENGES TDY WL BE EVENING PCPN CHCS...THEN TEMPS FOR FRI AND SAT. MODELS AGAIN SEEM TO BE HAVING SOME DIFFICULTY IN HANDLING THE CONVECTION OVR THE MISSISSIPPI RVR VALLEY. GFS AND NAM SUGGEST A WEAK S/W OVR WRN IL WL PUSH TO INDIANA BY 00Z. PCPN ASSOCIATED WITH THIS FEATURE SEEMS TO BE OVR IA..AND DRIFTING EAST. PLENTY OF CLOUD ALSO APPEARS HEADED OUR WAY IN THE SATELLITE TRENDS. PROPAGATION THICKNESS CONTINUE TO SUGGEST A E TO SE TRACK FOR THE PCPN TO OUR WEST...HOWEVER THE STRONGER CONVECTION IS EXPECTED TO STAY TO THE SOUTH OF I-70...AS THIS IS WHERE THE BEST INSTABILITY IS. HENCE WL INCLUDE AT LEAST A 30 POP THIS EVENING ACRS THE FA...WITH THUNDER INCLUDED SOUTH. WL LEAN TOWARD THE WARMER SIDE OF THE MAVMOS LOWS GIVE OUR WARMER DEW POINTS AND EXPECTED CLOUD COVER. WL USE A BLEND OF THE MODELS THE REST OF THE WAY. GFS SUGGEST DRIER AIR MOVING INTO INDIANA IN THE WAKE OF THE UPPER WAVE. WEAK CAA IS SEEN AS H8 TEMPS FALL TO AROUND 16C AS HIGH PRES BUILDS ACRS THE RGN. TIME SECTIONS AND SOUNDINGS BEGIN TO DRY OUT AND DISPLAY SUBSIDENCE FOR FRI AND SAT. WL US A BLEND OF THE MAVMOS AND METMOS FOR HIGHS. MAVMOS APPEARS TO BE TOO COLD GIVEN THE ORIGIN OF THE PARCELS EXPECTED TO ARRIVE. WL LEAN TOWARD THE METMOS LOWS FOR FRI NIGHT. LITTLE CHANGE EXPECTED ON SAT AS HIGH PRES REMAINS ACRS THE AREA AND THE AIR MASS BEGINS TO MODERATE. WL LEAN 1-2 DEGREES ABOVE PERSISTENCE. NEXT BEST CHC FOR PCPN WL BE ON SUNDAY AS UPPER WAVE PUSHES TOWARD INDIANA FROM THE UPPER MIDWEST. ATTM...CONFIDENCE REMAINS LOW AND MODELS APPEAR TO BE HAVING A TOUGH TIME HANDLING THESE FEATURES. IN THE EXTENDED...GFS BRINGS A SERIES OF WEAK...UNORGANIZED UPPER WAVES ACRS THE RGN. ATTM CONFIDENCE IN THIS IS QUITE LOW...ALTHOUGH WHAT IS CERTAIN IS NO MAJOR STORM SYSTEMS APPEAR TO BE PUSHING THROUGH CENTRAL INDIANA OVR THE NEXT WEEK. AS THERE WILL BE MUCH MUCH OF A CHANGE IN AIR MASS...DAILY HIGHS AOA NORMALS WILL APPEAR QUITE REASONABLE. GIVEN OUR EXPECTED HIGHS AND SFC MOISTURE IN PLACE...DIURNAL TSRA CANNOT BE RULED OUT...WL KEEP THIS CONTAINED TO THE EARLIER PART OF OF THE EXTENDED WHERE CONFIDENCE IS BETTER. .AVIATION...DISCUSSION FOR 18Z TAFS. AREA OF CONVECTION ACROSS IL SHOULD CONTINUE TO WORK ESE THIS AFTERNOON AND BRING A PERIOD OF TSRA TO HUF EARLY ON IN THE PERIOD. TSRA MAY IMPACT OTHER SITES AS WELL...WITH BMG PROBABLY HAVING THE BEST CHANCE. HOWEVER...CANNOT PIN DOWN TIMING ENOUGH TO MENTION IN THOSE TAFS SO WILL STICK WITH VCTS OR CB FOR NOW. CONVECTION WILL TAPER OFF DURING THE EVENING HOURS AND SHOULD BE OUT OF THE AREA BY 02-04Z. MEANWHILE...AREA OF STRATUS AND FOG CONTINUES TO SNEAK SOUTH ACROSS THE LAF TAF THIS AFTN. EXPECT THIS TO GRADUALLY MIX OUT SOON AFTER TAF ISSUANCE. DRIER AIR ALOFT WILL GRADUALLY WORK IN OVERNIGHT AND ERODE THE CLOUD COVER. WITH EXPECT SOME FOG TO DEVELOP AT ALL BUT IND FM 10-13Z OR SO WITH THE CLEARING SKIES AND LIGHT WINDS. DRIER AIR WILL CONTINUE TO WORK IN DURING THE DAY ON FRI PROVIDING VFR CONDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...JP
Hazardous weather outlook, Aug 16, 12:39 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1239 PM EDT THU AUG 16 2007 INZ021-030-031-038>042-048-049-171645- CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- HANCOCK-HENRY- 1239 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035>037-043>047-051>057-062>065-071-072-171645- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 1239 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY SOUTH OF INTERSTATE 70. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-171645- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 1239 PM EDT THU AUG 16 2007 /1139 AM CDT THU AUG 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY HOT TEMPERATURES WILL BE THE RULE THIS AFTERNOON AND HEAT INDEX VALUES FROM 100 TO 105 DEGREES ARE POSSIBLE. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 16, 3:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BICKNELL 38.78N 87.31W
08/16/2007 KNOX IN TRAINED SPOTTER
SOME METAL ROOFING OF A FACTORY BLOWN OFF.
&&
ASHIPEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:14 AM EDT | Severe Thunderstorm Warning | IND | Howard | 31 min |
| Aug 16, 1:25 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 50 min |
| Aug 16, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 41 min |
| Aug 16, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 42 min |
| Aug 16, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 47 min |
| Aug 16, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.